Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 162, NWS Cleveland, OH

September 29, 1999Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 29, 1999, 1:14 PM EDT for Knox County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 1999, 1:14 PM EDT (17:14 UTC)
Expired
Sep 29, 1999, 2:00 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Knox County, OH

The radar

The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 291717 RRA
SVRCLE
OHC083-291800-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
114 PM EDT WED SEP 29 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTH CENTRAL OHIO

* UNTIL 200 PM EDT

* AT 112 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
  A SEVERE THUNDERSTORM... 8 MILES EAST OF MOUNT VERNON OR IN THE
  VICINITY OF MILLWOOD... MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  MILLWOOD
  DANVILLE
  BRINKHAVEN


DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
$$

GARNET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 9:50 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Sep 29, 9:50 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
950 AM EDT WED SEP 29 1999

NO MAJOR CHANGES IN FCSTS. RADAR SHOWS ABUNDANT RAINS WESTWARD SO
KEPT POPS HIGH OR DROPPED THEM. TEMPS LOOK REASONABLE WITH LTL RISE
ABOVE LT MRNG READINGS.
DEB

.CLE...NONE

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 1:20 PM EDTSevere Thunderstorm WarningCLEHolmes65 min
Sep 29, 2:37 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake63 min
Sep 29, 3:03 PM EDTSevere Thunderstorm WarningCLEStark, Summit62 min
Sep 29, 3:52 PM EDTSevere Thunderstorm WarningCLEPortage63 min
Sep 29, 4:18 PM EDTSevere Thunderstorm WarningCLEAshtabula62 min
Sep 29, 4:19 PM EDTSevere Thunderstorm WarningCLETrumbull41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.